MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COIL PUSHER-16; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION COIL PUSHER-16; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83785
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that coil pusher break occurred, and a fragment remained inside the patient, requiring additional intervention.A 177 cm coil pusher-16 was selected for use to push the unknown coil through the catheter.During removal, there was resistance in retracting and when removed, it was noticed that a fragment from the end of the pusher had snapped off and dislodged in the patient.The device fragment was caged with coils to avoid migration.There were no patient complications reported.
 
Additional Manufacturer Narrative
B3 - date of event: date of event was approximated to 08/01/2024 as the exact event date was not reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that coil pusher break occurred, and a fragment remained inside the patient, requiring additional intervention.A 177 cm coil pusher-16 was selected for use to push the unknown coil through the catheter.During removal, there was resistance in retracting and when removed, it was noticed that a fragment from the end of the pusher had snapped off and dislodged in the patient.The device fragment was caged with coils to avoid migration.There were no patient complications reported.It was further reported that the target lesion was located in the left gonadal (testicular) vein.The fragment was retained in the same vein (left gonadal vein) that was embolized as planned using non-boston scientific coils.

Brand Name
COIL PUSHER-16
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19986714
Report Number2124215-2024-49363
Device Sequence Number12527891
Product Code KRD
UDI-Device Identifier08714729158967
UDI-Public08714729158967
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83785
Device Catalogue Number83785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown